MAUDE Adverse Event Report: SOLTA MEDICAL, INC FRAXEL DUAL 1550/1927 LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT

SOLTA MEDICAL, INC FRAXEL DUAL 1550/1927 LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT
Model Number MC-SYS-SR1500-D-US
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Skin Discoloration (2074); Hyperpigmentation (4837)
Date of Event 04/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The fraxel treatment tips do not delivery any energy and no treatment data is stored on the tip itself; there is no information to gather from their return.The exception to this would be if the fraxel tip plastic housing or component scratched the patient.For other reported events, tips are not a viable source of evaluation data.The system has no system/data logs that can be reviewed.The system has software safeguards (such as a power on self-test) that will trigger error/event codes should the system be outside of acceptable limits.The customer can also utilize the burn paper to confirm the system laser is providing correct pattern/coverage.The customer performed burn paper test and it was determined to showed proper pattern/coverage.A burn paper test was performed prior to initial demonstration and another burn paper test was performed about a week and a half later.These tests were conducted at the same settings as the patient treatment: 10mj, 7 treatment setting.Both tests demonstrated acceptable results with proper pattern/coverage.The investigation is underway.
 
Event or Problem Description
A user facility reported hyperpigmentation and redness to the face immediately after a demonstration fraxel treatment.It was reported that new pigment became noticeable hours to days after the treatment.At the time of the initial report, the patient's current status was reported to be with pigmentation, potential melasma, redness, and uneven stripes.Available pictures were assessed by the medical reviewer, and it was determined that hyperpigmented areas are visible on the patient's cheeks and forehead.It is unknown if there will be any permanent damage or scarring.No other treatments (besides the one reported) were being performed in the same area where symptoms were reported, nor has the patient undergone any other treatments in the same symptom area within the past 90 days.The patient has previously received multiple fraxel treatments, injectables, and intensed pulse light throughout the years and has undergone two morpheus treatments.Prior to the treatment, the patient used moisturizer and sunscreen and during healing, skin nectar, hydracell, and sunscreen were used.It is believed that the patient "never" had sun exposure during healing and post healing and likely has a skin type of 3.Based off recent report by the user facility, the patient is still experiencing hyperpigmentation and is using brightening pads to lessen the effect.The treatment was performed on an employee of the user facility, with a solta employee observing the treatment.Nothing atypical was noted during the treatment.A burn paper test was performed before the treatment with the same treatment settings (10mj, 7 treatment setting) and showed proper coverage.
 
Additional Manufacturer Narrative
The system has software safeguards (such as a power on self-test) that will trigger error/event codes should the system be outside of acceptable limits.The customer can also utilize the pattern paper to confirm the system laser is providing correct pattern/coverage.The customer performed the pattern paper test and sent it in for evaluation.The review of the pattern paper showed proper pattern/coverage.This shows the system was operating as expected.According to the fraxel dual 1550/1927 laser systems operator manual, hyperpigmentation and redness are known complications of fraxel treatments.The possibility of temporary and permanent skin color change is known to exist with any laser treatment.Post-inflammatory hypopigmentation and hyperpigmentation are known complications of many laser treatments and may occur with fraxel laser treatment.Mild-moderate transient erythema is an expected response.However, if erythema is severe or persists significantly longer than expected, re-treatment should be avoided until the condition resolves.Reaction may vary on a patient-by-patient basis.No non-conformities or anomalies were found related to this complaint when reviewing the device history record.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, infections and delayed wound healing are possible complications of fraxel treatments.At this time, no capa is necessary.

Brand Name
FRAXEL DUAL 1550/1927 LASER SYSTEM
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
SOLTA MEDICAL, INC
11720 n creek pkwy n
ste 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC
11720 n creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 n creek pkwy n
ste. 100
bothell, WA 98011
4254202135
MDR Report Key19514827
Report Number3011423170-2024-00171
Device Sequence Number3266385
Product Code GEX
UDI-Device Identifier00816995020233
UDI-Public00816995020233
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K130193
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMC-SYS-SR1500-D-US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2024
Supplement Date Received by Manufacturer06/27/2024
Initial Report FDA Received Date06/11/2024
Supplement Report FDA Received Date07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/13/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale